Journal of Symbolic Logic
- J. Symbolic Logic
- Volume 68, Issue 1 (2003), 65-131.
Strong extension axioms and Shelah’s zero-one law for choiceless polynomial time
This paper developed from Shelah’s proof of a zero-one law for the complexity class “choiceless polynomial time,” defined by Shelah and the authors. We present a detailed proof of Shelah's result for graphs, and describe the extent of its generalizability to other sorts of structures. The extension axioms, which form the basis for earlier zero-one laws (for first-order logic, fixed-point logic, and finite-variable infinitary logic) are inadequate in the case of choiceless polynomial time; they must be replaced by what we call the strong extension axioms. We present an extensive discussion of these axioms and their role both in the zero-one law and in general.
J. Symbolic Logic, Volume 68, Issue 1 (2003), 65-131.
First available in Project Euclid: 21 February 2003
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Blass, Andreas; Gurevich, Yuri. Strong extension axioms and Shelah’s zero-one law for choiceless polynomial time. J. Symbolic Logic 68 (2003), no. 1, 65--131. doi:10.2178/jsl/1045861507. https://projecteuclid.org/euclid.jsl/1045861507